MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" EXT SET W/4 GANG 1O2® MANIFOLD W/BASEPLATE (BLUE, GREEN, YELLOW, RED), CHECK; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 14" EXT SET W/4 GANG 1O2® MANIFOLD W/BASEPLATE (BLUE, GREEN, YELLOW, RED), CHECK; STOPCOCK, I.V. SET
Model Number B55005
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914)
Date of Event 02/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The event occurred in an intensive care unit (icu) and involved a 14" ext set w/4 gang 1o2® manifold w/baseplate (blue, green, yellow, red), check valve, clamp, rotating luer, 1 ext.It was reported that a crack/leak was observed on the device when multiple pressors and sedatives had been infusing into the central line of a patient.It was noted that the product was used for less than seven hours when the event occurred.The patient¿s blood pressure decreased drastically, and a patient code resulted.Compressions were performed, the gang bar was replaced, and therapy resumed.There was patient involvement and patient harm reported.
 
Additional Manufacturer Narrative
It is unknown if the device is available for evaluation.Although the device has been requested to be returned for evaluation, it has not been received.
 
Event or Problem Description
The customer provided the following additional information: the patient is female in her mid-50s with a systolic blood pressure (sbp) in the 140s leading to the event.Then, her sbp went down to the 80s.She increased levophed from 14 to 16, rider increased to 20.The sbp then went up to 120s.She decreased levophed back to 14, rider 10.The sbp then went down to 80.She increased the levophed back to 16 rider to 20.The sbp went further down to 60s.She increased levophed to 20, ride to 30.She eventually turned the levophed up to 24 and the rider up to 40.The sbp did not go up and was now in the mid 40s, and she called for help.The medication involved lumen 1 - nstkvo, lumen 2 - nstkvo, lumen 3 - levophed, vasopressin, propofol, fentanyl and rocuronium.
 
Additional Manufacturer Narrative
Although the defective sample and sister samples were requested to be returned for investigation, there were no product samples returned.A photograph was provided showing a 14" ext set w/4 gang 1o2® manifold w/baseplate (blue, green, yellow, red), check valve, clamp, rotating luer, 1 ext assembly.There were no defects or anomalies observed when examining the photograph that the customer provided.The device history record (dhr) was reviewed and there were no relevant non-conformances found that would have contributed to the reported complaint.A probable cause cannot be identified based on the information that has been provided.

Brand Name
14" EXT SET W/4 GANG 1O2® MANIFOLD W/BASEPLATE (BLUE, GREEN, YELLOW, RED), CHECK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key13715355
Report Number9617594-2022-00049
Device Sequence Number4806749
Product Code FMG
UDI-Device Identifier00887709010079
UDI-Public(01)00887709010079(17)261101(10)5695933
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB55005
Device Catalogue NumberB55005
Device Lot Number5695933
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTRAL LINE, MFR UNK.; FENTANYL.; LEVOPHED, MFR UNK.; PROPOFOL.; ROCURONIUM.; UNSPECIFIED PRESSORS (MEDICATION), MFR UNK.; UNSPECIFIED SEDATIVES, MFR UNK.; VASOPRESSIN.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexFemale